Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Raltegravir Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Raltegravir (Isentress)

What Is Raltegravir? Who Should Take It? What About Drug Resistance? How Is Raltegravir Taken? What Are the Side Effects? How Does it React With Other Drugs? The Bottom Line What Is Raltegravir? Raltegravir (Isentress) is a drug used for antiviral therapy against HIV. It was formerly known as MK-0518. It is manufactured by Merck. Raltegravir is the first "integrase inhibitor" drug. When HIV infects a cell, it combines its...
Ask the Experts

dolutegravir vs. raltegravir diarrhea side effect

Dr. Young, Thank you for answering questions in such a kind manner for all of us desperate people who are searching for information. Could you please tell me which one of these integrase inhibitors would be LESS apt. to cause diarrhea. Thanks!...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.Neither raltegravir or the investigational (and likely soon to be FDA approved) drug dolutegravir are associated with significant rates or severity of diarrhea. In one <a... Read more »

Raltegravir & Side Effects

Hi from the UK.I know that this forum is for Safe Sex and HIV Prevention but I would like to ask you this question since I know that you have personally battled with lipodystrophy and also you mentioned already that you are taking Raltegravir.I am a...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello G,1.Isentress (raltegravir) plus Truvada is not associated with a significantly increased risk of lipoatrophy or lipodystrophy. (Thymidine analogs, such as D4T and AZT, are linked to lipoatrophy and some protease inhibitors have been... Read more »

Raltegravir and Tenofovir + should I be aware that this can mean "Rhabdomyolisis + Kidney Damage"?

Dear Keith Henry, I've been diagnosed with HIV since 2009. In 2010, I decided to begin my treatment against HIV. The drugs selected as initial therapy were Tenofovir + Lamivudine + Efavirenz (Our free AIDS Program in Brazil don`t offer...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If you are having ongoing central nervous system side effects from efavirenz and have an undetectable HIV level with no history of drug resistance --then switching the efavirenz to raltegravir is usually a good option. Risk for additive muscle,... Read more »

anything new on Raltegravir?

Over the past 1 year my cd4% has been declining, althouhg my cd4 count has remained fairly high. Because I have been having more frequent allergy and skin problems my hiv specialist here in Columbus, Ohio recently told me that if my next labs in...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for your post.You're correct in that Atripla is one of the most commonly used first-line medication regimens for HIV. The medication is terrific for many, but not for all. For such patients, we are fortunate to have many... Read more »
Connect With Others

raltegravir questions please help me out here

Posted by themushroom, 2 Replies
I am currently infected with a virus in the HIV family It is called Xenotropic murine leukemia virus related virus (XMRV) and is responsible for my HIV like illness and symptoms (chronic oral thrush shingles ect) It is a retro virus that... Read more »

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
I am wanting to hear from anyone who have experienced taking Raltegravir, Truvada & Atazanavir and how you have got on with the meds?

I first started taking meds in May this year I was put on Truvda and Sustiva first, and was taken off them due... Read more »

Take Raltegravir? Have Herpes?

Posted by peterorgers
I don't have hiv, however I do have genital herpes. Those with just genital herpes do not have access to any drugs currently that are strong enough to completely repress the disease. Many in the genital herpes community are getting exciting that... Read more »

anal problems....

Posted by erik1964
I have been on hiv medication for more than 10 years now, I noticed that Viramune gives me no anal pleasure any more (but also did Darunavir). Because of the side effects I don't have lots of choices for therapy. Now I am on Truvada (really good... Read more »